Counterfeit pills related to overdoses in several counties
A cluster of overdoses related to counterfeit pills containing fentanyl but being sold as Xanax or Percocet has been reported to the Georgia Department of Public Health. On May 7, 2021, reports were received of a dangerous, potentially lethal substance contained in street drugs surfacing in the West Central Health District.
The overdoses have been reported in Chattahoochee, Dooly, Harris, Muscogee, Schley, and Taylor counties, but these drugs are also being sold in other areas of the state. Eleven patients have been hospitalized and several deaths are pending confirmation that they are also related to the counterfeit pills. Recent reports from individuals have described taking “Roxy” (slang for Oxycodone) with fentanyl, Xanax, heroin, and opioid medications.
What you can do:
➢ Share this information with your colleagues, friends, family, and community.
➢ Get Naloxone! This medication reverses the symptoms of an overdose and saves lives. You can get Naloxone without a prescription at your local pharmacy or
visit www.GeorgiaOverdosePrevention.org or contact Cheryl Kolb, with the West Central Health District, at 706-326-1601.
➢ You will NOT be able to tell if a drug is laced by looking, smelling, or touching it. Be cautious!
➢ Be prepared and carry more than one dose of Naloxone. It DOES work on Fentanyl-related overdoses, but it may require more than one dose.
➢ Call 911 if someone is overdosing. Opioid overdose is a very dangerous condition that can result in permanent physical and mental damage or death if medical treatment is not administered right away.
The Georgia 911 Medical Amnesty law provides immunity to those seeking medical attention for themselves or someone else due to an overdose. This immunity covers:
▪ Possession of certain drugs or drug paraphernalia
▪ Violation of probation, parole, and other violations
▪ Illegal possession and consumption of alcohol
▪ Civil and criminal immunity for administration of Naloxone.
For information on treatment and recovery services, contact the Georgia Crisis & Access Line at 1-800-715-4225. The Department of Public Health is working closely with the Georgia Bureau of Investigation, the Georgia Poison Center, the Georgia Drugs and Narcotics Agency and federal partners on this investigation. If you are seeing unusual overdose activity or suspect the presence of possible counterfeit pills in your area, please call the Georgia Poison Center at 1-800-222-1222 or email the Drug Surveillance Unit at email@example.com.
To honor our law enforcement, Mayor Barry Blount proclaimed their goodness. The Americus Times Recorder joins with Mayor Blount in... read more